My 16 year old daughter was FQd almost 6 months ago. She had severe light sensitivity, rash, hand tremors, depression and irritability because the Levaquin blocked the GABA receptors in her brain. She also had severe tendonitis in her rotator cuffs and Achilles tendons. She spent nearly 5 months in a wheelchair, wore a boot cast on her right leg for 9 weeks and is approaching 8 weeks of a boot cast on her left leg. Today the doctor said she has at least another 2 1/2 weeks more of the cast for her left leg. She is now in therapy five days a week in order to regain the strength in her tendons and muscles. It has been almost six months of hell for her.
If you read the inserts for the Quinolones you will see the drug companies warn against taking antacids within two hours of the drugs because it prevents the drug from being absorbed. My daughter was put on 6 tablespoons of maalox a day. Quinolones are negatively charged and the calcium, magnesium and aluminum in the maalox are all positively charged. This has helped her. Also you must be very careful of poultry, because poultry farmers are dumping Quinolones into poultry food (at least in the States). My daughter and others on the forum have gotten very sick from eating a piece of chicken. We now only eat organically raised chickens. Some members on the forum will eat regular chicken and take a TUMS antacid or the equivalent in order to prevent any reaction to the Quinolones.
There is a book written by an American investigative reporter whose wife was floxed. The author's name is Stephan Fried and the name of the book is "Bitter Pills. You will be shocked when you read this book.
I have also recently re-posted the sites for the Harrell Report and the sites for the Southern Medical Journal and Journal of Sports Medicine. Look in the August postings from NO1DOSMOm on the forum for these sites, go to them, and read them. Print them out for your doctors. Hopefully they will convince them about the dangers of this family of drugs.
You must keep a positive attitude and know that you are not alone. If it hadn't been for this site, we would never have known what had happened to my daughter. The doctors at first wouldn't believe the medication was at fault, but after they ruled out every other possibility, they finally came to the conclusion that the Levaquin had caused the problems. The people on this forum have been so supportive for my daughter and my whole family, because, believe me, it has taken its toll on our whole family to see our once bouncy, happy-go-lucky, straight A student, suddenly so racked with pain that she couldn't get out of bed for the first 2 1/2 weeks and then see her become almost a "ghost" of the person she had been before the Levaquin.
Last Updated 7/24/04